Taking Ibuprofen with Ibrutinib?? Is it OK?

FLAIR trail: One month on from end of 6 month Rituximab treatment. Taking 2/3 dose of Ibrutinib due to muscle pain problems. Now unfortunately I am still suffering severe muscle and joint pains from time time, ( Leg, back, knee...) bad enough to stop me being able to drive or walk for 2 or 3 days. So....I feel generally much better and do not want stop the Ibrutinib. Perhaps even lower dose ? How will that affect the effectiveness of the Ibrutinib. Nobody really knows...

Paracetamol and codeine have been recommended for the pain, but neither very effective. So I decided with my GP's approval to try Ibuprofen which has always worked well for me in the past- pre CLL. It worked, one 400 mg pill first day, another the second day and now the threatened pain has gone.

BUT I have usually been warned not to take Ibrutinib. Not quite sure why- something about platelets, maybe stomach. Any ideas, folks?

I am due for hospital apt Monday so will enquire further, but opinions on this site are always useful.

Thanks....

8 Replies

oldestnewest
  • This is a constant issue best resolved by your CLL doctor, not your GP... they know nothing about ibrutinib... Ibuprofen is an NSAID and can reduce platelet clotting...

    en.m.wikipedia.org/wiki/Ibu...

    Ibrutinib also disrupts a platelet protein... so bleeding could be an issue.

    I regretably have experience Imbruvica (ibrutinib) bleeding you don't want to go there.

    Check with your CLL specialist on Monday and follow their guidance

    ~chris

  • Strangely, I've been on ibrutinib for 25 months & I'm also on coumadin. We do target 1.5 to 2.5 on the INR, and I've had no bleeding problems. My platelets have remained up in the 200K vicinity.

    I'm on coumadin because of clotting problem in legs that started about 15 years ago. As long as I'm on coumadin ... no problem, and as long as ibrutinib works I'm doing okay with SLL.

  • I was advised to stop taking Ibuprofen as it can cause kidney function problems.

  • Hello Romarin

    I don't know how much water you drink each day but I find as long as I drink at least 3 litres and also lots of other drinks I am fine .If I drink anything less I start aching in all sorts of places .

    A friend of ours was taking Ibupofen for pain ,went to Tenerife and started haemorrhaging very badly ,ended up in hospital and when the Dr realised he had been taking Ibupofen he said that apparently if you are taking this for any length of time that you should take another med with it .(sorry but I can't remember what the other thing was ) I only know that he and his wife couldn't come home for five weeks as he was unable to fly .

    I really hope you can get rid of the pain you are having .I also think that there are people on the forum that just take one capsule a day ,so maybe this would work for you for a while and you could increase the dose gradually

    I hope you get sorted as to put up with constant pain can be so lowering mentally as well as physically .

    Brenda

  • Hello romarin, sorry to hear you're still suffering, hopefully you can get some help on Monday, good luck, Terry

  • My husband suffered terrible cramping and muscle spasms in his hands and legs. He drinks Powerade or Gatorade especially if he works outside and is sweating a lot. If you stick it out the muscle spasms do ease off after a bit. Also for the muscle spasms he tried low dose gabapentin (Neurontin). Good luck.

  • Muscle aches with imbruvica, have lessened, with drinking alkaline water. Just me or is ther something in this??

  • More to do with hydration than pH would be my view... you should be drinking 2-3 litres of water over a day...

    I prefer organic deep well spring water... tasty! 💦💦

You may also like...